Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 24, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 28, 2020, 2:19 PM PDT. It took effect at Mar 29, 2020, 9:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 2:19 PM PDT (21:19 UTC)
- In effect from
- Mar 29, 2020, 9:00 PM PDT
- Expired
- Mar 30, 2020, 10:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
057 WHUS76 KEKA 282119 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 219 PM PDT Sat Mar 28 2020 PZZ470-290530- /O.NEW.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 219 PM PDT Sat Mar 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 9 AM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt possible. Seas around 6 ft at 8 seconds are expected as well. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM Sunday to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
998 WHUS76 KEKA 290321 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 821 PM PDT Sat Mar 28 2020 PZZ470-291130- /O.CON.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 821 PM PDT Sat Mar 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO 9 AM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt possible. Seas around 6 ft at 8 seconds are expected as well. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM Sunday to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
494 WHUS76 KEKA 290933 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 233 AM PDT Sun Mar 29 2020 PZZ450-291745- /O.EXB.KEKA.SC.Y.0024.200330T0900Z-200330T1700Z/ Pt St George to Cape Mendocino out 10 nm- 233 AM PDT Sun Mar 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt possible. Seas around 6 ft at 8 seconds are expected as well. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM to 10 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-291745- /O.CON.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 233 AM PDT Sun Mar 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt possible. Seas around 6 ft at 8 seconds are expected as well. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM Sunday to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
251 WHUS76 KEKA 291534 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 834 AM PDT Sun Mar 29 2020 PZZ470-292345- /O.CON.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 834 AM PDT Sun Mar 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt possible. Seas around 6 ft at 8 seconds are expected as well. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM Sunday to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-292345- /O.CON.KEKA.SC.Y.0024.200330T0900Z-200330T1700Z/ Pt St George to Cape Mendocino out 10 nm- 834 AM PDT Sun Mar 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt possible. Seas around 6 ft at 8 seconds are expected as well. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM to 10 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
114 WHUS76 KEKA 292132 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 232 PM PDT Sun Mar 29 2020 PZZ470-300545- /O.CON.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 232 PM PDT Sun Mar 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt possible. Seas around 6 ft at 8 seconds are expected as well. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM Sunday to 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-300545- /O.CON.KEKA.SC.Y.0024.200330T0900Z-200330T1700Z/ Pt St George to Cape Mendocino out 10 nm- 232 PM PDT Sun Mar 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt possible. Seas around 6 ft at 8 seconds are expected as well. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM to 10 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
954 WHUS76 KEKA 300307 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 807 PM PDT Sun Mar 29 2020 PZZ470-301115- /O.CON.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 807 PM PDT Sun Mar 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...South winds 15 to 25 kt with gusts to 30 kt. Seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-301115- /O.CON.KEKA.SC.Y.0024.200330T0900Z-200330T1700Z/ Pt St George to Cape Mendocino out 10 nm- 807 PM PDT Sun Mar 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts to 30 kt. Seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM to 10 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
852 WHUS76 KEKA 300945 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 245 AM PDT Mon Mar 30 2020 PZZ470-301600- /O.CON.KEKA.SC.Y.0024.000000T0000Z-200330T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 245 AM PDT Mon Mar 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...South winds 15 to 25 kt with gusts to 30 kt. Seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-301700- /O.CON.KEKA.SC.Y.0024.000000T0000Z-200330T1700Z/ Pt St George to Cape Mendocino out 10 nm- 245 AM PDT Mon Mar 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...South winds 15 to 20 kt with gusts to 30 kt. Seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, strongest near headlands. * WHEN...From 2 AM to 10 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
298 WHUS76 KEKA 301528 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 828 AM PDT Mon Mar 30 2020 PZZ470-301630- /O.CON.KEKA.SC.Y.0024.000000T0000Z-200330T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 828 AM PDT Mon Mar 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...South winds 15 to 25 kt with gusts to 30 kt. Seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-301700- /O.CON.KEKA.SC.Y.0024.000000T0000Z-200330T1700Z/ Pt St George to Cape Mendocino out 10 nm- 828 AM PDT Mon Mar 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...South winds 15 to 20 kt with gusts to 30 kt. Seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, strongest near headlands. * WHEN...From 2 AM to 10 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
318 WHUS76 KEKA 301705 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1005 AM PDT Mon Mar 30 2020 PZZ450-302200- /O.EXP.KEKA.SC.Y.0024.000000T0000Z-200330T1700Z/ /O.NEW.KEKA.SC.Y.0025.200330T1705Z-200330T2200Z/ Pt St George to Cape Mendocino out 10 nm- 1005 AM PDT Mon Mar 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 4:13 AM PDT, 10 hours 6 minutes earlier.
Area forecast discussion, Mar 28, 4:13 AM PDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 413 AM PDT Sat Mar 28 2020 .SYNOPSIS...Periods of light precipitation are expected across the region through early next week. Thereafter, drier weather will become probable by mid week. && .DISCUSSION...Modest ascent associated with an upper trough located over the NERN PAC was aiding in light precipitation Saturday morning along the Redwood Coast, and model guidance indicates periods of showers will persist through Monday. In addition, satellite imagery depicted deeper convective elements developing near the center of the trough, which supports the notion that precipitation rates may briefly increase as the upper wave moves onshore across NWRN CA this evening. However, hazardous weather is not expected during this precipitation episode due to 1) the generally weak nature of the upper trough, 2) unimpressive PW and IVT values, and 3) a warm deep-layer airmass resulting in relatively high freezing levels. Model guidance indicates showers may briefly dissipate Sunday evening, followed by another round of rainfall during Monday. At this time, strong westerly moisture flux is forecast to occur north of the EKA CWA, but west facing ridges in northern Humboldt and Del Norte Counties may still experience an additional inch of rainfall. After Monday, upper heights are forecast to build over the West Coast during mid to late next week. That evolution will support warmer and drier conditions over NWRN CA. JMG && .AVIATION...Waves of light precip continue to approach the coast early this morning as flying conditions bounce between VFR and MVFR. Conditions are expected to drop to MVFR within the bands, thus fluctuating conditions are likely to continue through the day. Locally heavier shower activity and periods of lower ceilings may carry some IFR potential later tonight as this front moves onshore and the precip mode turns convective. /TDJ && .MARINE...Light to moderate southerlies are expected to persist through tonight, strongest near headlands. Winds then turn westerly tomorrow after an approaching front moves onshore. Seas remain relatively calm for the next few days, dominated by small, locally generated waves, before another NW swell builds into the area early next week. Northerly winds are currently expected to return across the waters sometime mid- week. /TDJ && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 28, 3:04 AM PDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 304 AM PDT Sat Mar 28 2020 CAZ101>115-291015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 304 AM PDT Sat Mar 28 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.